Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 21, 2008, 6:06 PM PDT for Churchill County, Nevada. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 6:06 PM PDT (01:06 UTC)
- Expired
- Jul 21, 2008, 6:45 PM PDT
- In force
- 39 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Churchill County, NV
The radar
The Reno radar (KRGX), 65 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:25 PM PDT | FUNNEL CLOUD | Fallon, NV | SEVERAL REPORTS OF FUNNEL CLOUDS CURRENTLY WEST OF FALLON. |
| Jul 21, 6:27 PM PDT | HAIL 1 | Fallon, NV | HAIL ACCUMULATING ON GROUND. |
| Jul 21, 6:28 PM PDT | FUNNEL CLOUD | Fallon, NV | FUNNEL CLOUD REPORTED JUST WEST OF FALLON. |
| Jul 21, 6:31 PM PDT | HAIL 0.75 | Fallon, NV | WINDS ESTIMATED 45 MPH IN DOWNTOWN FALLON. |
| Jul 21, 6:34 PM PDT | HAIL 1.25 | 1 Sw Fallon, NV | HAIL ACCUMULATING WITH HEAVY RAINFALL. LOCALIZED FLOODING REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 220107
SVRREV
NVC001-220145-
/O.NEW.KREV.SV.W.0039.080722T0106Z-080722T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
606 PM PDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
THIS INCLUDES THE CITY OF FALLON...
* UNTIL 645 PM PDT
* AT 605 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PAIR OF RAPIDLY STRENGTHENING THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF FALLON TO 12 MILES SOUTH OF FALLON...AND MOVING NORTH AT 39 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FALLON BY 620 PM PDT...
STILLWATER BY 630 PM PDT...
THESE STORMS HAVE A HIGH LIKELIHOOD OF MERGING IN THE VICINITY OF
FALLON...AND WILL PRODUCE A BURST OF HIGH WINDS...HAIL...HEAVY
RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS OF BLOWING DUST
MAY RAPIDLY REDUCE VISIBILITIES TO BELOW ONE MILE. SEEK SAFE
SHELTER...AND STAY AWAY FROM WINDOWS AND GLASS DOORS.
WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR
OFFICE AT 775-673-8100.
LAT...LON 3967 11895 3956 11850 3923 11868 3922 11885
3931 11898
TIME...MOT...LOC 0106Z 193DEG 34KT 3936 11889 3931 11874
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:07 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 21, 2:07 PM PDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT MON JUL 21 2008
.SHORT TERM...
TSTMS ARE INCREASING IN NUMBER AND POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL CONTINUE SO FLASH FLOOD WATCH WILL REMAIN
INTACT...WITH A COUPLE OF ADJUSTMENTS TO SHORTEN THE VALID TIME TO
8 PM IN MONO COUNTY AND EXTEND THE THREAT TO 5 AM FOR THE W-CNTRL
NV BASIN. MODEL GUIDANCE IS NOW IN GOOD AGREEMENT THRU TUESDAY AND
IMPROVED QPF FIELDS IN THE 18Z NAM...WHICH RECEIVED DATA FROM OUR
18Z SPECIAL SOUNDING...IS IN LINE WITH CURRENT FORECAST. FIRST
AREA OF ORGANIZED CONVECTION FROM MINERAL-LYON-DOUGLAS COUNTIES
THIS AFTERNOON WILL SPREAD NORTHEAST ACROSS W-CNTRL NV THIS
EVENING...WITH SECOND AREA OF STORMS DEVELOPING LATER TONIGHT
OVER NERN LASSEN AND NWRN NV LATER TONIGHT IN REGION OF ENHANCED
DYNAMICS AND DEFORMATION ZONE AHEAD OF UPPER LOW TRACKING ACROSS
NRN CA.
A FEW LINGERING TSTMS IN FAR NWRN NV-SURPRISE VALLEY SHOULD END
BY MID MORNING TUESDAY AS THE DYNAMICS AND MOISTURE RAPIDLY LIFT
NORTH OF THE OREGON BORDER. VERY DRY AND STABLE AIR MASS WILL
SPREAD ACROSS REGION ON TUESDAY AND END ANY FURTHER THREAT OF
THUNDERSTORMS. MAX TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL IN THE
MARGINALLY COOLER AIR MASS BEHIND THE PASSAGE OF THE EJECTING UPPER
LOW.
FOR WED-THURS...DRY CONDITIONS WILL PREVAIL WITH A WARMING TREND
TO UPPER 90S AND LOWER 100S IN THE WRN NV VALLEYS BY THURSDAY.
SOME HIGH LEVEL MOISTURE SHEARING OFF FROM HURRICANE FAUSTO COULD
BRING AREAS OF CIRRUS OVER PARTS OF THE REGION ON WEDNESDAY...AND
SOME CUMULUS BUILDUPS ARE PROBABLE BY THURSDAY IN THE MINERAL-MONO
CONVERGENCE ZONE BUT WARM AIR ALOFT AND LACK OF SIGNIFICANT
LIFTING MECHANISM WILL INHIBIT TSTM FORMATION BOTH DAYS. MJD
.LONG TERM...FRIDAY THROUGH MONDAY...
DURING THE LONG TERM HIGH PRESSURE WILL REMAIN OVER THE SRN CONUS
WITH AN ACTIVE PATTERN ACROSS THE NRN TIER. ON FRIDAY THE RIDGE IS
PROGGED TO EXTEND FROM THE SRN PLAINS NORTHWARD INTO ALBERTA AND
SASKATCHEWAN. THIS AMPLIFICATION WILL BE ASSOCIATED WITH A SHARP
TROUGH AND BAROCLINIC ZONE MOVING ONTO THE BRITISH COLUMBIA COAST.
THIS SET UP WILL ALLOW FOR A WARM FLOW INTO THE WRN GREAT BASIN.
MONSOONAL MOISTURE SHOULD MAINLY BE CONFINED TO SRN NEVADA. HOWEVER
...SFC HEATING WILL HELP TO INCREASE LLVL INSTABILITY...AND THIS
WILL CREATE CONDITIONS FAVORABLE FOR ISOLD TSTMS OVER THE FAR SRN
ZONES.
THE GFS AND ECMWF SHOW THE SRN RIDGE BUILDING WEST INTO THE SWRN
CONUS ON SATURDAY. THIS SHOULD VEER THE SYNOPTIC FLOW TO A MORE WLY
DIRECTION. THIS PATTERN WOULD KEEP MOST OF THE LLVL MOISTURE TO OUR
EAST. THIS PATTERN IS ALSO PROGGED TO REMAIN FAIRLY STATIONARY
THROUGH MONDAY AS THE PROGRESSIVE ZONAL PATTERN SHOULD REMAIN WELL
TO OUR NORTH. WITH THE STRONG SFC HEATING EXPECTED THE GFS HAS
NEGATIVE LIFTED INDEX VALUES ACROSS MONO AND MINERAL COUNTIES EACH
AFTN AND EVENING FRIDAY THROUGH MONDAY. AS A RESULT WILL CONTINUE
WITH A SLIGHT CHANCE OF AFTN AND EVENING TSTMS OVER SRN MONO AND
MINERAL COUNTIES EACH DAY. TEMPERATURES WILL CONTINUE TO BE
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD. OHARA
&&
.AVIATION...
TSTMS CAN BE EXPECTED ACROSS THE REGION THIS AFTN AND THIS EVENING.
THE BEST CHANCE OF TSTMS WILL BE FROM 21Z TO 04Z. THE AIR MASS IS
QUITE MOIST WITH DEW POINTS IN THE 50S ACROSS WRN NEVADA. HEAVY
RAINFALL AND WIND GUSTS TO 40 KTS ARE POSSIBLE WITH THE STRONGER
STORMS. THE GENERAL FLOW PATTERN OF THE TSTMS WILL BE FROM THE
SOUTH TO THE NORTH...FROM AROUND 180 TO 200 DEG. DRY AIR WILL
ADVECT INTO THE REGION AFTER 06Z AS THE UPR TROUGH MOVES EAST.
OHARA
&&
.FIRE WEATHER...
HIGH PRESSURE OVER THE FOUR CORNERS WILL CONTINUE TO BRING UP
MOISTURE INTO THE WESTERN GREAT BASIN AND NORTHEASTERN SIERRA THIS
AFTERNOON AND EVENING. THE APPROACHING LOW PRESSURE SYSTEM WILL MOVE
INTO NORTHERN CALIFORNIA TONIGHT WILL HELP TO ORGANIZE THUNDERSTORMS
WITH SOME EXPECTED TO BECOME SEVERE...WITH DOWNBURST WINDS UP TO
60 MPH AND SMALL HAIL.
STORMS IN NORTHEASTERN CALIFORNIA...CLOSER TO THE UPPER LOW... HAVE
ALREADY SHOWN TO HAVE STORM SPEEDS OF NEAR 30 MPH...WHILE STORMS IN
CENTRAL AND WESTERN NEVADA HAVE SLOWER SPEEDS AROUND 25 MPH. THESE
SPEEDS ARE ALSO EXPECTED TO INCREASE AS THE LOW MOVES IN LATER THIS
EVENING. WITH ABUNDANT MOISTURE IN THE REGION TODAY...INCLUDING A
SPECIAL SOUNDING TAKEN AT 18Z THAT SHOWED 0.80 INCH OF PRECIPITABLE
WATER OVER RENO. MOST OF THE STORMS THAT WE SEE THROUGH TONIGHT WILL
HAVE WETTING RAINS...BUT THERE REMAINS A THREAT OF ISOLATED DRY
LIGHTNING AND A FEW NEW FIRE STARTS OUTSIDE OF THE STORM CORES.
DRY AIR WILL MOVE IN QUICKLY BEHIND THE LOW AS IT MOVES TO THE EAST.
THIS WILL WORK TO STABILIZE THE AREA...WITH A SLIGHT POSSIBILITY OF
A LINGERING STORM TUESDAY MORNING IN THE FAR NORTH NEAR THE OREGON
BORDER. HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ004-005.
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ001-003.
CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ070-071.
FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ073.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jul 21, 6:11 AM PDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 611 AM PDT MON JUL 21 2008 CAZ070>073-NVZ001>005-220000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 611 AM PDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN NEVADA AND NORTHEASTERN CALIFORNIA. UPPER LEVEL SYSTEM WILL MOVE ACROSS THE AREA PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING DUE TO ABUNDANT MOISTURE AND TRAINING OF THUNDERSTORMS. SMALL HAIL AND STRONG WIND GUSTS...AS WELL AS FREQUENT LIGHTNING...CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP. AREAS EAST OF HIGHWAY 395 WILL SEE THE BEST CHANCES FOR THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE FORECAST TO MOVE NORTHWARD BY TONIGHT IMPACTING AREAS NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL AS WELL AS STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL CONTINUE WITH THUNDERSTORMS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORM ACTIVITY IS FORECAST IN THE FAVORED CONVERGENCE ZONE IN MONO AND MINERAL COUNTIES TUESDAY THROUGH FRIDAY. PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL AND SMALL HAIL. SATURDAY MAY SEE INCREASED CHANCES FOR THUNDERSTORMS ACROSS SOUTHERN AND EASTERN NEVADA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN RENO. SKYWARN ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING FOR POTENTIAL STRONG THUNDERSTORMS. MOZLEY HTTP://WEATHER.GOV/RENO
In the hours before
Local storm report, Jul 21, 5:05 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
505 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL PYRAMID LAKE 40.06N 119.56W
07/21/2008 E0.25 INCH WASHOE NV TRAINED SPOTTER
VERY HEAVY RAINFALL WITH PEA SIZED HAIL REPORTED IN THE
PYRAMID LAKE AREA.
&&
SMCGUIRELocal storm report, Jul 21, 5:08 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
508 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HEAVY RAIN NW IMLAY 40.66N 118.15W
07/21/2008 U0.00 INCH PERSHING NV TRAINED SPOTTER
HEAVY RAIN WITH STRONG WINDS CURRENTLY BEING REPORTED.
0328 PM HAIL 6 SE SILVER SPRINGS 39.35N 119.18W
07/21/2008 M0.25 INCH LYON NV TRAINED SPOTTER
0334 PM FUNNEL CLOUD 4 SE FALLON STATION 39.38N 118.67W
07/21/2008 CHURCHILL NV TRAINED SPOTTER
MULTIPLE FUNNEL CLOUD REPORTS IN SEVERE THUNDERSTORM
SOUTHEAST OF FALLON.
0335 PM HAIL LAHONTAN RESERVOIR 39.46N 119.07W
07/21/2008 M0.75 INCH CHURCHILL NV TRAINED SPOTTER
HAIL COVERING GROUND AND ROADWAY FLOODING REPORTED ON HWY
95 BETWEEN YERINGTON AND SILVER SPRINGS.
0341 PM HEAVY RAIN 6 SE SILVER SPRINGS 39.35N 119.18W
07/21/2008 U0.00 INCH LYON NV TRAINED SPOTTER
HEAVY RAINFALL WITH PEA-SIZED HAIL COVERING GROUND.
0345 PM HAIL 3 E LAHONTAN RESERVOIR 39.46N 119.01W
07/21/2008 M0.88 INCH CHURCHILL NV TRAINED SPOTTER
LOCALIZED FLOODING REPORTED WITH NICKEL SIZED HAIL.
0347 PM TSTM WND GST 3 E LAHONTAN RESERVOIR 39.46N 119.01W
07/21/2008 M67.00 MPH CHURCHILL NV TRAINED SPOTTER
67 MPH WIND GUST MEASURED 3 MILES EAST OF LAHONTAN
RESERVOIR.
0354 PM FUNNEL CLOUD LAHONTAN RESERVOIR 39.46N 119.07W
07/21/2008 CHURCHILL NV TRAINED SPOTTER
DISTINCT WALL CLOUD BEING REPORTED WITH SEVERE
THUNDERSTORM OVER LAHONTAN RESERVOIR.
0405 PM TORNADO 1 SW FALLON 39.47N 118.79W
07/21/2008 CHURCHILL NV TRAINED SPOTTER
RAIN WRAPPED TORNADO REPORTED ON THE GROUND WITH SEVERE
THUNDERSTORM 5 MILES WEST OF FALLON.
0415 PM TSTM WND GST 1 SW FALLON 39.47N 118.79W
07/21/2008 E0.00 MPH CHURCHILL NV TRAINED SPOTTER
50-60 MPH WINDS ESTIMATED WEST OF FALLON WITH POWER
OUTAGES REPORTED IN AREA. ALSO AREAS OF BLOWING DUST
REPORTED.
0429 PM HAIL 4 N FALLON 39.53N 118.78W
07/21/2008 M0.88 INCH CHURCHILL NV TRAINED SPOTTER
NICKEL SIZED HAIL ACCUMULATING WITH HEAVY RAIN.
0432 PM TORNADO 5 N FALLON 39.55N 118.78W
07/21/2008 CHURCHILL NV TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND 5 MILES NORTH OF FALLON BY
TRAINED WEATHER SPOTTER.
0453 PM HAIL LAHONTAN RESERVOIR 39.46N 119.07W
07/21/2008 M0.50 INCH CHURCHILL NV TRAINED SPOTTER
MOUNTAINS TO WEST COVERED WITH HAIL AND WHITE. WIRE
FENCING DESTROYED WITH ESTIMATED 60-70 MPH WINDS IN AREA.
0505 PM HAIL PYRAMID LAKE 40.06N 119.56W
07/21/2008 E0.25 INCH WASHOE NV TRAINED SPOTTER
VERY HEAVY RAINFALL WITH PEA SIZED HAIL REPORTED IN THE
PYRAMID LAKE AREA.
&&
SMCGUIRELocal storm report, Jul 21, 5:14 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 3 WSW Yerington Municip 38.99N 119.21W
07/21/2008 M0.75 INCH LYON NV TRAINED SPOTTER
HAIL COVERING GROUND WITH HEAVY RAIN.
&&
SMCGUIRELocal storm report, Jul 21, 5:24 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
524 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL SILVER SPRINGS 39.42N 119.22W
07/21/2008 M1.25 INCH LYON NV TRAINED SPOTTER
HAIL ACCUMULATED TO 3-4 INCHES DEEP. ALSO ESTIMATED 70-80
MPH WIND GUST.
&&
SMCGUIRESpecial weather statement, Jul 21, 5:33 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 533 PM PDT MON JUL 21 2008 NVZ004-005-220130- NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 533 PM PDT MON JUL 21 2008 NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF KUMIVA PEAK...OR 13 MILES SOUTHEAST OF GERLACH...AND MOVING NORTHWEST AT 18 MPH. HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL... AND STRONG GUSTY WINDS OF 40 TO 50 MPH...CAN EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT GERLACH BY 600 PM. * SOME LOCATIONS AFFECTED INCLUDE...EMPIRE...GERLACH...EMPIRE AIRPORT...OLD RAZORBACK MOUNTAIN...GRANITE PEAK AND KUMIVA PEAK. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS. HOHMANN
Special weather statement, Jul 21, 6:05 PM PDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 605 PM PDT MON JUL 21 2008 NVZ004-005-220200- NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 605 PM PDT MON JUL 21 2008 ...LINE OF STRONG STORMS MOVING SLOWLY NORTH... AT 605 PM PDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM DRY MOUNTAIN TO 15 MILES WEST OF TOHAKUM PEAK...OR ALONG A LINE FROM 13 MILES EAST OF GERLACH TO 16 MILES NORTHWEST OF PYRAMID LAKE. THESE STORMS WERE MOVING NORTH AT 10 MPH. FREQUENT DEADLY LIGHTNING...PEA TO MARBLE SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. IN ADDITION SLOW MOVEMENT WILL RESULT IN HEAVY RAINFALL WITH ACCUMULATIONS UP TO AN INCH PER HOUR. LOCALIZED FLOODING IS POSSIBLE. * SOME LOCATIONS AFFECTED INCLUDE...EMPIRE...SAND PASS...THE NEEDLE ROCKS...EMPIRE AIRPORT...KUMIVA PEAK...TOHAKUM PEAK AND THE SMOKE CREEK DESERT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS. HOHMANN
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:22 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 38 min |
| Jul 21, 5:25 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 35 min |
| Jul 21, 5:53 PM PDT | Flash Flood Warning | REV | Lyon | 2 hr |
| Jul 21, 6:16 PM PDT | Tornado Warning | REV | Churchill | 44 min |
| Jul 21, 6:32 PM PDT | Flash Flood Warning | REV | Churchill, Mineral | 3 hr |
| Jul 21, 7:09 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 36 min |
| Jul 21, 7:34 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 41 min |
| Jul 21, 7:41 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 37 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.